Thunderstorm Wind, Columbia
- When
- August 30, 6:20 PM EST
- Where
- Columbia County, 1 mi W of Evans
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- POST OFFICE
- Coordinates
- 33.533, -82.150
Post Office reported some trees down just west of Evans.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before the first event at Aug 30, 2:01 PM EST, 4 hours 19 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA SC 301 PM EDT MON AUG 30 2004 .SHORT TERM... SATELLITE SHOWS SOME CLOUDS ACROSS THE AREA THIS AFTERNOON AND THEIR ASSOCIATED SHRA/TSRA. IN THE WAKE OF GASTON...WEAK SURFACE BOUNDARY IS LOCATED TO THE WEST OF THE CWA THIS AFTERNOON. BOTH GFS/ETA SHOW WEAK MID/UPPER LEVEL SW FLOW ACROSS THE AREA TONIGHT AND TUESDAY WITH FLOW BECOMING MORE WESTERLY WEDNESDAY. AT THE SURFACE...WEAK BOUNDARY WILL HAVE HARD TIME MOVING TO FAR TO THE EAST. BOTH GFS/ETA INDICATE FRONT WILL STALL ACROSS THE AREA BY TUESDAY AND REMAIN ACROSS THEIR UNTIL HIGH PRESSURE BEGINS TO BUILD TO THE NORTH WEDNESDAY AND THURSDAY. BOTH MODELS TRY TO PUSH BOUNDARY SOUTHWARD WEDNESDAY INTO THURSDAY. ETA APPEARS TO BE A BIT MORE AGGRESSIVE THAN THE GFS...BUT MAY HAVE LITTLE EFFECT ON ACTUAL WEATHER. BOTH MODELS/TIME SECTIONS INDICATE PLENTY OF LOW LEVEL MOISTURE TO REMAIN ACROSS THE AREA THROUGH THE PERIOD. WITH FRONTAL BOUNDARY IN THE VICINITY AND SOME WEAK INSTABILITY...ESPECIALLY DURING THE DAYTIME HEATING OF THE DAY...WILL CARRY A CHANCE OF SHRA/TSRA TONIGHT THROUGH WEDNESDAY. SOME SLIGHTLY DRIER AND MORE STABLE AIR TRIES TO BUILD SOUTHWARD WED NIGHT/THU AND JUST MENTIONED SARA FOR THOSE PERIODS. LOCAL EQUATIONS AND GUIDANCE CLOSE/WITHIN A FEW DEGREES OF EACH OTHER THROUGH WEDNESDAY AND DID NOT DEVIATE MUCH WITH POPS AND TEMPS. && .LONG TERM... ALL EYES WILL BE TURNING TO THE ATLANTIC FOR THE PROGRESS OF FRANCES OVER THE NEXT SEVERAL DAYS. BUT FOR THE LATER PORTION OF THE WEEK... FRONT/MOISTURE AXIS WILL CONTINUE TO BE DRAPED ACROSS THE AREA. WILL CONTINUE WITH CHANCE SHRA/TSRA THROUGH THE END OF THE WEEK. BY THE WEEKEND...FRANCES TO BE APPROACHING THE SOUTH COAST OF FLO... COULD BE AN UNSETTLED WEATHER SITUATION FOR OUR AREA BY THE LATER HALF OF THE WEEKEND AS EVENTUAL TRACK OF FRANCES UNFOLDS. && .PRELIMINARY POINT TEMPS/POPS... COLUMBIA 71 88 70 87 / 30 40 10 40 AUGUSTA 70 88 69 88 / 30 40 10 40 SUMTER 71 88 70 87 / 30 40 10 40 ORANGEBURG 72 88 71 88 / 30 40 10 40 && .CAE WATCHES/WARNINGS/ADVISORIES... SC...NONE. GA...NONE. && 77/77
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 620 AM EDT MON AUG 30 2004 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-311020- AIKEN SC-BAMBERG SC-BARNWELL SC-BURKE GA-CALHOUN SC-CHESTERFIELD SC- CLARENDON SC-COLUMBIA GA-EDGEFIELD SC-FAIRFIELD SC-KERSHAW SC- LANCASTER SC-LEE SC-LEXINGTON SC-LINCOLN GA-MCCORMICK SC-MCDUFFIE GA- NEWBERRY SC-ORANGEBURG SC-RICHLAND SC-RICHMOND GA-SALUDA SC- SUMTER SC- 620 AM EDT MON AUG 30 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDLANDS OF SOUTH CAROLINA AND THE CENTRAL SAVANNAH RIVER AREA OF GEORGIA. .DAY ONE... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The Columbia radar (KCAE), 106 km away, was scanning. The volume nearest the first event began at 23:19 UTC.
1 thunderstorm wind. Local standard time, as filed.
Post Office reported some trees down just west of Evans.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Georgia in 2004Every state in 2004This day in weather historyWarnings in Georgia, August 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5414653.